MAUDE Adverse Event Report: AVANOS MEDICAL INC. RF GROUNDING PAD DISPOSABLE WITH CORD; STANDARD RF CABLES & ACCESSORIES

AVANOS MEDICAL INC. RF GROUNDING PAD DISPOSABLE WITH CORD; STANDARD RF CABLES & ACCESSORIES
Model Number PMA-GP-BAY
Medical Device Problem Code Grounding Malfunction (1271)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 01-oct-2018.Has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that during the second burn the pain management generator (pmg) gave a temperature error message.Additional information received (b)(6) 2018 stated the first round of ablation was successful.The location of the grounding pad was the right flank.The procedure was a lumbar radio frequency (rf) ablation.An unknown error message was noted.The physician was able to continue with procedure.During the second burn, the pmg gave a temperature error message, exact message unknown.Staff heard a "crackling" noise and a burn was noticed under patient's right flank.The grounding pad was removed from the right flank and replaced with a new grounding pad.A second grounding pad was placed on the upper thigh and the procedure was completed without issue.A wound care nurse was consulted for the burn.It was unknown what severity or if treatment was required.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of (b)(6) 2018.Has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The sample was evaluated.No issue was found with the complaint ground pad.The failure was not confirmed.No root cause was identified.All information reasonably known as of (b)(6) 2018.Has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
RF GROUNDING PAD DISPOSABLE WITH CORD
Common Device Name
STANDARD RF CABLES & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7928124
Report Number3011270181-2018-00044
Device Sequence Number1914543
Product Code JOS
UDI-Device Identifier20680651986065
UDI-Public20680651986065
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K120476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMA-GP-BAY
Device Catalogue Number109860601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/26/2018
12/06/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date11/16/2018
12/28/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;